MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-10-HX-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was detached using an instant detacher.As the pushwire was pulled back, the physician noticed something thin visible on the screen still attached to the coil.At the microcatheter hub, a hair like filament was present.The filament could not be pulled as it was still connected to the coil.As the left jugular vein was occluded, the physician pushed out the filament in the vein and it was left implanted.There was no future plan or intention to remove the filament from the patient body.The physician acknowledged they put some force on the coil while repositioning which may have caused the coil stretch, but did not think the filament was a stretched coil.Once the filament was stationed in the patient' vein, the microcatheter was repositioned, and the procedure was completed.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an unspecified neurovascular abnormality of the left sigmoid sinus with normal vessel tortuosity.Ancillary devices include a headway duo.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12332843
Report Number2029214-2021-01022
Device Sequence Number4441682
Product Code KRD
UDI-Device Identifier00763000313982
UDI-Public00763000313982
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberAPB-3-10-HX-ES
Device Catalogue NumberAPB-3-10-HX-ES
Device Lot Number221522087
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;